MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A

TELEFLEX MEDICAL WECK EFX SHIELD PORT SITE CLOSURE SYSTEM; INSTRUMENT, LIGATURE PASSING A
Catalog Number EFX002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported that the "shield broke on a female patient.The shield wing came apart.[the doctor] assures the patient was ok and there were no complications.He said everything was fine.He just wanted to know what he did to break the product".At the time of this report the customer has not returned our requests for additional information.If additional information is received, the complaint file will be updated.
 
Additional Manufacturer Narrative
(b)(4).The complaint sample was returned.Paragon medical, the manufacturing site reported: "a review of the dhr showed that there were no abnormalities observed during manufacturing.A review of the returned unit showed that the device was observed to be functioning correctly.Since the device was determined to be functionally acceptable, the complaint cannot be verified and is considered invalid." teleflex will continue to monitor and trend on complaints of this nature.Additional information received on 22 aug 2023 states that "the wings broke open.The device was inside the patient and deployed for suture grasping and broke open.[the surgeon] had to use a hemostat to stretch open the defect to get the device out.Once he did, he hand stitched it closed".The patient status is reported as "fine".
 
Event or Problem Description

Brand Name
WECK EFX SHIELD PORT SITE CLOSURE SYSTEM
Common Device Name
INSTRUMENT, LIGATURE PASSING A
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
mariah mackinnon
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17596998
Report Number3011137372-2023-00215
Device Sequence Number6422362
Product Code HCF
UDI-Device Identifier14026704645272
UDI-Public14026704645272
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2024
Device Catalogue NumberEFX002
Device Lot Number3392490000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale